Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Stability and convergence of the Peaceman-Rachford ADI method for initial-boundary value problems
HTML articles powered by AMS MathViewer

by W. H. Hundsdorfer and J. G. Verwer PDF
Math. Comp. 53 (1989), 81-101 Request permission


In this paper an analysis will be presented for the ADI (alternating direction implicit) method of Peaceman and Rachford applied to initial-boundary value problems for partial differential equations in two space dimensions. We shall use the method of lines approach. Motivated by developments in the field of stiff nonlinear ordinary differential equations, our analysis will focus on problems where the semidiscrete system, obtained after discretization in space, satisfies a one-sided Lipschitz condition with a constant independent of the grid spacing. For such problems, unconditional stability and convergence results will be derived.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N40, 65M20
  • Retrieve articles in all journals with MSC: 65N40, 65M20
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 81-101
  • MSC: Primary 65N40; Secondary 65M20
  • DOI:
  • MathSciNet review: 969489